Alert archive / Washington / River Flood Warnings in 2011
River Flood Warning 37, NWS Seattle, WA
NWS Seattle, WA issued this river flood warning at Mar 10, 2011, 6:25 PM PST for Thurston County, Washington. It took effect at Mar 10, 2011, 10:49 PM PST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2011, 6:25 PM PST (02:25 UTC)
- In effect from
- Mar 10, 2011, 10:49 PM PST
- Expired
- Mar 12, 2011, 12:59 AM PST
- In force
- 26 hr
- Issued by
- NWS Seattle, WA
- Flood severity
- Minor
County Thurston County, WA
The river
Written for the forecast point Chehalis River near Grand Mound (CGMW1).
- Action stage
- 138.5 ft
- Minor stage
- 141 ft
- Moderate stage
- 142.5 ft
- Major stage
- 144 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12027500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
689 WGUS46 KSEW 110225 FLWSEW BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SEATTLE WA 625 PM PST THU MAR 10 2011 ...THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN WASHINGTON... CHEHALIS RIVER NEAR GRAND MOUND AFFECTING THURSTON COUNTY. .FLOOD BULLETIN NO. 7 HEAVY RAIN WEDNESDAY NIGHT INTO THIS AFTERNOON WILL PUSH THE CHEHALIS RIVER NEAR GRAND MOUND ABOVE FLOOD STAGE TONIGHT THROUGH FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA. && WAC067-111125- /O.NEW.KSEW.FL.W.0037.110311T0649Z-110312T1206Z/ /CGMW1.1.ER.110311T0649Z.110311T1800Z.110312T0306Z.NO/ 625 PM PST THU MAR 10 2011 THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A * FLOOD WARNING FOR THE CHEHALIS RIVER NEAR GRAND MOUND * FROM THIS EVENING TO LATE FRIDAY NIGHT. * AT 6:00 PM THURSDAY THE STAGE WAS 13.2 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 11 PM THIS EVENING AND CREST NEAR 14.9 FEET AROUND 10 AM FRIDAY. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY EVENING. * IMPACT...AT 14.0 FEET...THE CHEHALIS RIVER IN THURSTON COUNTY WILL FLOOD SEVERAL ROADS IN INDEPENDENCE VALLEY INCLUDING JAMES ROAD... INDEPENDENCE ROAD AND MOON ROAD. FLOOD WATERS WILL ALSO COVER NEARBY FARM LANDS. $$ ALBRECHT WEATHER.GOV/SEATTLE
8 follow-up statements
765 WGUS86 KSEW 110517 FLSSEW FLOOD STATEMENT NATIONAL WEATHER SERVICE SEATTLE WA 917 PM PST THU MAR 10 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WASHINGTON... SKOOKUMCHUCK RIVER NEAR BUCODA AFFECTING LEWIS AND THURSTON COUNTIES. CHEHALIS RIVER NEAR GRAND MOUND AFFECTING THURSTON COUNTY. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WASHINGTON... SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY. .FLOOD BULLETIN NO. 8 HEAVY RAIN THE PAST 24 HOURS HAS PUSHED THE SKOKOKOMISH RIVER NEAR POTLACH AND THE THE SKOOKUMCHUCK RIVER NEAR BUCODA TO ABOVE FLOOD STAGE. IN ADDITION...MINOR FLOODING IS EXPECTED ON THE THE CHEHALIS RIVER NEAR GRAND MOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA. && WAC045-111317- /O.CON.KSEW.FL.W.0035.000000T0000Z-110311T1700Z/ /SRPW1.1.ER.110310T1525Z.110310T1845Z.110311T0800Z.NO/ 917 PM PST THU MAR 10 2011 THE FLOOD WARNING CONTINUES FOR THE SKOKOMISH RIVER NEAR POTLATCH * UNTIL FRIDAY MORNING. * AT 8:45 PM THURSDAY THE STAGE WAS 16.5 FEET. * FLOOD STAGE IS 16.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER CRESTED AT 16.6 FEET AT 11 AM THURSDAY AND WILL REMAIN AT OR NEAR FLOOD STAGE THROUGH TONIGHT BEFORE FALLING TO BELOW FLOOD STAGE EARLY FRIDAY MORNING. * IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER EAST BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD. $$ WAC041-067-111316- /O.EXT.KSEW.FL.W.0036.000000T0000Z-110311T1707Z/ /BCDW1.1.ER.110311T0115Z.110311T0430Z.110311T0807Z.NO/ 917 PM PST THU MAR 10 2011 THE FLOOD WARNING CONTINUES FOR THE SKOOKUMCHUCK RIVER NEAR BUCODA * UNTIL FRIDAY MORNING. * AT 8:45 PM THURSDAY THE STAGE WAS 13.9 FEET. * FLOOD STAGE IS 13.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER CRESTED AT 13.9 FEET AT 8 PM THURSDAY AND WILL CONTINUE TO SLOWLY FALL TO BELOW FLOOD STAGE EARLY FRIDAY MORNING. * IMPACT...AT 13.5 FEET...THE SKOOKUMCHUCK RIVER IN THURSTON COUNTY WILL FLOOD A FEW ROADS AND LOW PASTURE LANDS NEAR BUCODA. $$ WAC067-111316- /O.EXT.KSEW.FL.W.0037.110311T0649Z-110312T1206Z/ /CGMW1.1.ER.110311T0649Z.110311T1800Z.110312T0306Z.NO/ 917 PM PST THU MAR 10 2011 ...FLOOD WARNING UNTIL LATE FRIDAY NIGHT... THE FLOOD WARNING CONTINUES FOR THE CHEHALIS RIVER NEAR GRAND MOUND * FROM 11 PM THURSDAY UNTIL LATE FRIDAY NIGHT. * AT 8:00 PM THURSDAY THE STAGE WAS 13.5 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 11 PM THURSDAY AND CREST NEAR 14.9 FEET AROUND 10 AM FRIDAY. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY EVENING. * IMPACT...AT 14.0 FEET...THE CHEHALIS RIVER IN THURSTON COUNTY WILL FLOOD SEVERAL ROADS IN INDEPENDENCE VALLEY INCLUDING JAMES ROAD... INDEPENDENCE ROAD AND MOON ROAD. FLOOD WATERS WILL ALSO COVER NEARBY FARM LANDS. $$ WEATHER.GOV/SEATTLE MERCER
347
WGUS86 KSEW 111254
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
454 AM PST FRI MAR 11 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
WASHINGTON...
SKOOKUMCHUCK RIVER NEAR BUCODA AFFECTING LEWIS AND THURSTON
COUNTIES.
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
WASHINGTON...
CHEHALIS RIVER NEAR GRAND MOUND AFFECTING THURSTON COUNTY.
.FLOOD BULLETIN NO. 11
SOUTH WEST REGION
THE RIVERS HAVE CRESTED OR WILL CREST LATER THIS MORNING BEFORE
GRADUALLY RECEDING TODAY. ADDITIONAL HEAVY RAIN IS NOT EXPECTED
TODAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOODED AREAS. THIS IS THE CAUSE OF MOST
FLOOD RELATED DEATHS IN WASHINGTON.
&&
WAC041-067-112054-
/O.EXT.KSEW.FL.W.0036.000000T0000Z-110311T2059Z/
/BCDW1.1.ER.110311T0115Z.110311T0630Z.110311T1159Z.NO/
454 AM PST FRI MAR 11 2011
...FLOOD WARNING EXTENDED UNTIL THIS AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
THE SKOOKUMCHUCK RIVER NEAR BUCODA
* UNTIL THIS AFTERNOON.
* AT 3:45 AM THIS MORNING...THE STAGE WAS 13.6 FEET.
* FLOOD STAGE IS 13.5 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER CRESTED AT 13.9 FEET AT 10 PM THURSDAY AND
WILL CONTINUE TO FALL TO BELOW FLOOD STAGE EARLY THIS MORNING.
* IMPACT...AT 13.5 FEET...THE SKOOKUMCHUCK RIVER IN THURSTON COUNTY
WILL FLOOD A FEW ROADS AND LOW PASTURE LANDS NEAR BUCODA.
$$
WAC067-112053-
/O.CON.KSEW.FL.W.0037.000000T0000Z-110312T1206Z/
/CGMW1.1.ER.110311T1219Z.110311T1800Z.110312T0306Z.NO/
454 AM PST FRI MAR 11 2011
THE FLOOD WARNING CONTINUES FOR
THE CHEHALIS RIVER NEAR GRAND MOUND
* FROM 4 AM FRIDAY UNTIL LATE TONIGHT.
* AT 4:00 AM THIS MORNING...THE STAGE WAS 13.9 FEET.
* FLOOD STAGE IS 14.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CREST NEAR 14.9 FEET AROUND 10 AM
THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING.
* IMPACT...AT 14.0 FEET...THE CHEHALIS RIVER IN THURSTON COUNTY WILL
FLOOD SEVERAL ROADS IN INDEPENDENCE VALLEY INCLUDING JAMES ROAD...
INDEPENDENCE ROAD AND MOON ROAD. FLOOD WATERS WILL ALSO COVER
NEARBY FARM LANDS.
$$
WWW.WEATHER.GOV/SEATTLE144
WGUS86 KSEW 111945
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
1145 AM PST FRI MAR 11 2011
...THE FLOOD WARNING HAS ENDED FOR THE FOLLOWING RIVERS IN
WASHINGTON...
SKOOKUMCHUCK RIVER NEAR BUCODA AFFECTING LEWIS AND THURSTON
COUNTIES.
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
WASHINGTON...
CHEHALIS RIVER NEAR GRAND MOUND AFFECTING THURSTON COUNTY.
.FLOOD BULLETIN NO. 12
SOUTH WEST REGION
RIVERS CONTINUE TO DRAIN TODAY AND THE WEATHER WILL ALLOW THIS TO CONTINUE FOR THE NEXT COUPLE OF DAYS. UPSTREAM OF GRAND MOUND THE CHEHALIS RIVER IS RECEDING WHILE DOWNSTREAM IT IS STILL RISING BUT EXPECTED TO CREST BELOW FLOOD STAGE AT PORTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER
RADIO OR OTHER LOCAL MEDIA.
&&
WAC041-067-112015-
/O.CAN.KSEW.FL.W.0036.000000T0000Z-110311T2059Z/
/BCDW1.1.ER.110311T0115Z.110311T0630Z.110311T1215Z.NO/
1145 AM PST FRI MAR 11 2011
THE FLOOD WARNING HAS ENDED FOR
THE SKOOKUMCHUCK RIVER NEAR BUCODA
* AT 10:45 AM FRIDAY THE STAGE WAS 12.5 FEET.
* FLOOD STAGE IS 13.5 FEET.
* FELL BELOW FLOOD STAGE EARLY THIS MORNING.
* FORECAST...THE RIVER FELL BELOW FLOOD STAGE 4:15 AM FRIDAY EARLY
THIS MORNING AND WILL CONTINUE TO FALL.
$$
WAC067-120345-
/O.EXT.KSEW.FL.W.0037.000000T0000Z-110312T0600Z/
/CGMW1.1.ER.110311T1422Z.110311T1830Z.110311T1930Z.NO/
1145 AM PST FRI MAR 11 2011
THE FLOOD WARNING CONTINUES FOR
THE CHEHALIS RIVER NEAR GRAND MOUND
* UNTIL THIS EVENING.
* AT 11:00 AM FRIDAY THE STAGE WAS 14.0 FEET.
* FLOOD STAGE IS 14.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER CRESTING NOW NEAR 14.0 FEET AND WILL
BEGIN TO FALL THIS AFTERNOON...FALLING BELOW FLOOD STAGE LATER TODAY.
* IMPACT...AT 14.0 FEET...THE CHEHALIS RIVER IN THURSTON COUNTY WILL
FLOOD SEVERAL ROADS IN INDEPENDENCE VALLEY INCLUDING JAMES ROAD...
INDEPENDENCE ROAD AND MOON ROAD. FLOOD WATERS WILL ALSO COVER
NEARBY FARM LANDS.
$$
WAC027-120345-
/O.ROU.KSEW.HY.S.0000.000000T0000Z-000000T0000Z/
/CRPW1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1145 AM PST FRI MAR 11 2011
* AT 10:45 AM FRIDAY THE STAGE WAS 20.0 FEET.
* FLOOD STAGE IS 21.0 FEET.
* NO FLOODING IS CURRENTLY FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 20.6 FEET AROUND 4 AM
SATURDAY.
* IMPACT...AT 19.0 FEET...THE CHEHALIS RIVER IN GRAYS HARBOR COUNTY
WILL LOCALLY SPILL OVER ITS BANKS WITH SHALLOW WATER ON SEVERAL
ROADS.
$$
WEATHER.GOV/SEATTLE957 WGUS86 KSEW 120256 FLSSEW FLOOD STATEMENT NATIONAL WEATHER SERVICE SEATTLE WA 656 PM PST FRI MAR 11 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WASHINGTON... CHEHALIS RIVER NEAR GRAND MOUND AFFECTING THURSTON COUNTY. .FLOOD BULLETIN NO. !** XX. **! !** INSERT GENERAL HYDROMETEOROLOGICAL SYNOPSIS HERE. (OBSERVED AND PREDICTED RAINFALL AND CONTRIBUTING CONDITIONS IN AFFECTED BASINS) **! PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA. && WAC067-120600- /O.CON.KSEW.FL.W.0037.000000T0000Z-110312T0600Z/ /CGMW1.1.ER.110311T1422Z.110311T1830Z.110312T0530Z.NO/ 656 PM PST FRI MAR 11 2011 THE FLOOD WARNING CONTINUES FOR THE CHEHALIS RIVER NEAR GRAND MOUND * UNTIL THIS EVENING. * AT 6:00 PM FRIDAY THE STAGE WAS 13.9 FEET. * FLOOD STAGE IS 14.0 FEET. * FELL BELOW FLOOD STAGE TONIGHT. * WHILE THE RIVER HAS FALLEN JUST BELOW FLOOD STAGE...SOME REACHES OF THE RIVER COULD STILL EXPERIENCE MINOR FLOODING. * IMPACT...AT 12.5 FEET...THE CHEHALIS RIVER IN THURSTON COUNTY WILL LOCALLY SPILL OUT OF ITS BANKS INTO NEARBY FIELDS AND OVER A FEW ROADS. $$ WAC027-121056- /O.ROU.KSEW.HY.S.0000.000000T0000Z-000000T0000Z/ /CRPW1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 656 PM PST FRI MAR 11 2011 * AT 5:45 PM FRIDAY THE STAGE WAS 20.3 FEET. * FLOOD STAGE IS 21.0 FEET. * NO FLOODING IS CURRENTLY FORECAST. * FORECAST...THE RIVER WILL RISE TO NEAR 20.6 FEET AROUND 4 AM SATURDAY. * IMPACT...AT 19.0 FEET...THE CHEHALIS RIVER IN GRAYS HARBOR COUNTY WILL LOCALLY SPILL OVER ITS BANKS WITH SHALLOW WATER ON SEVERAL ROADS. $$ WEATHER.GOV/SEATTLE
399 WGUS86 KSEW 120300 CCA FLSSEW FLOOD STATEMENT...CORRECTED NATIONAL WEATHER SERVICE SEATTLE WA 656 PM PST FRI MAR 11 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WASHINGTON... CHEHALIS RIVER NEAR GRAND MOUND AFFECTING THURSTON COUNTY. .FLOOD BULLETIN NO. 13 PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA. && WAC067-120600- /O.CON.KSEW.FL.W.0037.000000T0000Z-110312T0600Z/ /CGMW1.1.ER.110311T1422Z.110311T1830Z.110312T0530Z.NO/ 656 PM PST FRI MAR 11 2011 THE FLOOD WARNING CONTINUES FOR THE CHEHALIS RIVER NEAR GRAND MOUND * UNTIL THIS EVENING. * AT 6:00 PM FRIDAY THE STAGE WAS 13.9 FEET. * FLOOD STAGE IS 14.0 FEET. * FELL BELOW FLOOD STAGE TONIGHT. * WHILE THE RIVER HAS FALLEN JUST BELOW FLOOD STAGE...SOME REACHES OF THE RIVER COULD STILL EXPERIENCE MINOR FLOODING. * IMPACT...AT 12.5 FEET...THE CHEHALIS RIVER IN THURSTON COUNTY WILL LOCALLY SPILL OUT OF ITS BANKS INTO NEARBY FIELDS AND OVER A FEW ROADS. $$ WAC027-121056- /O.ROU.KSEW.HY.S.0000.000000T0000Z-000000T0000Z/ /CRPW1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 656 PM PST FRI MAR 11 2011 * AT 5:45 PM FRIDAY THE STAGE WAS 20.3 FEET. * FLOOD STAGE IS 21.0 FEET. * NO FLOODING IS CURRENTLY FORECAST. * FORECAST...THE RIVER WILL RISE TO NEAR 20.6 FEET AROUND 4 AM SATURDAY. * IMPACT...AT 19.0 FEET...THE CHEHALIS RIVER IN GRAYS HARBOR COUNTY WILL LOCALLY SPILL OVER ITS BANKS WITH SHALLOW WATER ON SEVERAL ROADS. $$ WEATHER.GOV/SEATTLE
974 WGUS86 KSEW 120543 FLSSEW FLOOD STATEMENT NATIONAL WEATHER SERVICE SEATTLE WA 943 PM PST FRI MAR 11 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WASHINGTON... CHEHALIS RIVER NEAR GRAND MOUND AFFECTING THURSTON COUNTY. .FLOOD BULLETIN NO. 14 PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA. && WAC067-120900- /O.CON.KSEW.FL.W.0037.000000T0000Z-110312T0900Z/ /CGMW1.1.ER.110311T1422Z.110311T1830Z.110311T2330Z.NO/ 943 PM PST FRI MAR 11 2011 THE FLOOD WARNING CONTINUES FOR THE CHEHALIS RIVER NEAR GRAND MOUND * UNTIL LATE TONIGHT. * AT 9:00 PM FRIDAY THE STAGE WAS 13.7 FEET. * FLOOD STAGE IS 14.0 FEET. * FELL BELOW FLOOD STAGE LATE THIS AFTERNOON. * WHILE THE RIVER HAS FALLEN JUST BELOW FLOOD STAGE...SOME REACHES OF THE RIVER COULD STILL EXPERIENCE MINOR FLOODING. * FORECAST...THE RIVER FELL BELOW FLOOD STAGE AT 3:30 PM FRIDAY AND WILL CONTINUE TO FALL VERY SLOWLY. FLOODING WILL CONTINUE IN SOME AREAS UNTIL THE FLOOD WAVE HAS COMPLETELY PASSED DOWNSTREAM. * IMPACT...AT 12.5 FEET...THE CHEHALIS RIVER IN THURSTON COUNTY WILL LOCALLY SPILL OUT OF ITS BANKS INTO NEARBY FIELDS AND OVER A FEW ROADS. $$ WAC027-121343- /O.ROU.KSEW.HY.S.0000.000000T0000Z-000000T0000Z/ /CRPW1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 943 PM PST FRI MAR 11 2011 * AT 8:45 PM FRIDAY THE STAGE WAS 20.4 FEET. * FLOOD STAGE IS 21.0 FEET. * NO FLOODING IS CURRENTLY FORECAST. * FORECAST...THE RIVER WILL RISE TO NEAR 20.6 FEET AROUND 4 AM SATURDAY. * IMPACT...AT 19.0 FEET...THE CHEHALIS RIVER IN GRAYS HARBOR COUNTY WILL LOCALLY SPILL OVER ITS BANKS WITH SHALLOW WATER ON SEVERAL ROADS. $$ WEATHER.GOV/SEATTLE
046 WGUS86 KSEW 120550 CCA FLSSEW FLOOD STATEMENT...CORRECTED NATIONAL WEATHER SERVICE SEATTLE WA 943 PM PST FRI MAR 11 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WASHINGTON... CHEHALIS RIVER NEAR GRAND MOUND AFFECTING THURSTON COUNTY. .FLOOD BULLETIN NO. 14 PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA. && WAC067-120900- /O.CON.KSEW.FL.W.0037.000000T0000Z-110312T0900Z/ /CGMW1.1.ER.110311T1422Z.110311T1830Z.110311T2330Z.NO/ 943 PM PST FRI MAR 11 2011 THE FLOOD WARNING CONTINUES FOR THE CHEHALIS RIVER NEAR GRAND MOUND * UNTIL LATE TONIGHT. * AT 9:00 PM FRIDAY THE STAGE WAS 13.7 FEET. * FLOOD STAGE IS 14.0 FEET. * FELL BELOW FLOOD STAGE LATE THIS AFTERNOON. * WHILE THE RIVER HAS FALLEN JUST BELOW FLOOD STAGE...SOME REACHES OF THE RIVER COULD STILL EXPERIENCE MINOR FLOODING. * FORECAST...THE RIVER FELL BELOW FLOOD STAGE AT 3:30 PM FRIDAY AND WILL CONTINUE TO FALL VERY SLOWLY. FLOODING WILL CONTINUE IN SOME AREAS UNTIL THE FLOOD WAVE HAS COMPLETELY PASSED DOWNSTREAM. * IMPACT...AT 12.5 FEET...THE CHEHALIS RIVER IN THURSTON COUNTY WILL LOCALLY SPILL OUT OF ITS BANKS INTO NEARBY FIELDS AND OVER A FEW ROADS. $$ WAC027-121343- /O.COR.KSEW.HY.S.0000.000000T0000Z-000000T0000Z/ /CRPW1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 943 PM PST FRI MAR 11 2011 * AT 8:45 PM FRIDAY THE STAGE AT THE CHEHALIS RIVER AT PORTER WAS 20.4 FEET. * FLOOD STAGE IS 21.0 FEET. * NO FLOODING IS CURRENTLY FORECAST. * FORECAST...THE RIVER WILL RISE TO NEAR 20.6 FEET AROUND 4 AM SATURDAY. * IMPACT...AT 19.0 FEET...THE CHEHALIS RIVER IN GRAYS HARBOR COUNTY WILL LOCALLY SPILL OVER ITS BANKS WITH SHALLOW WATER ON SEVERAL ROADS. $$ WEATHER.GOV/SEATTLE
624 WGUS86 KSEW 120859 FLSSEW FLOOD STATEMENT NATIONAL WEATHER SERVICE SEATTLE WA 1259 AM PST SAT MAR 12 2011 ...THE FLOOD WARNING HAS ENDED FOR THE FOLLOWING RIVERS IN WASHINGTON... CHEHALIS RIVER NEAR GRAND MOUND AFFECTING THURSTON COUNTY. .FLOOD BULLETIN NO. 15 THE FLOOD WARNING HAS ENDED FOR THE REACH OF THE CHEHALIS RIVER IN SOUTHWEST THURSTON COUNTY. DOWNSTREAM...THE LOWER REACH OF THE CHEHALIS RIVER IN GRAYS HARBOR COUNTY WILL CREST LATER TODAY JUST INCHES BELOW FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS. THIS IS THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. && WAC067-120929- /O.CAN.KSEW.FL.W.0037.000000T0000Z-110312T0900Z/ /CGMW1.1.ER.110311T1422Z.110311T1830Z.110311T2330Z.NO/ 1259 AM PST SAT MAR 12 2011 THE FLOOD WARNING HAS ENDED FOR THE CHEHALIS RIVER NEAR GRAND MOUND * AT 12:00 AM SATURDAY THE STAGE WAS 13.5 FEET. * FLOOD STAGE IS 14.0 FEET. * FELL BELOW FLOOD STAGE YESTEDAY AFTERNOON. * FORECAST...THE RIVER FELL BELOW FLOOD STAGE 3:30 PM FRIDAY AFTERNOON AND WILL CONTINUE TO FALL TODAY AND SUNDAY. * IMPACT...AT 12.5 FEET...THE CHEHALIS RIVER IN THURSTON COUNTY WILL LOCALLY SPILL OUT OF ITS BANKS INTO NEARBY FIELDS AND OVER A FEW ROADS. $$ WAC027-121659- /O.ROU.KSEW.HY.S.0000.000000T0000Z-000000T0000Z/ /CRPW1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1259 AM PST SAT MAR 12 2011 THE CHEHALIS RIVER AT PORTER * AT 11:45 PM FRIDAY THE STAGE WAS 20.5 FEET. * FLOOD STAGE IS 21.0 FEET. * NO FLOODING IS CURRENTLY FORECAST. * FORECAST...THE RIVER WILL REMAIN WITHIN ONE FOOT OF FLOOD STAGE THROUGH TONIGHT. * IMPACT...AT 19.0 FEET...THE CHEHALIS RIVER IN GRAYS HARBOR COUNTY WILL LOCALLY SPILL OVER ITS BANKS WITH SHALLOW WATER ON SEVERAL ROADS. $$ WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Mar 10, 4:00 PM PST, 2 hours 25 minutes earlier.
Area forecast discussion, Mar 10, 4:00 PM PST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
400 PM PST THU MAR 10 2011
.SYNOPSIS...BENT BACK OCCLUSION MOVING INTO SOUTHERN BRITISH
COLUMBIA EARLY THIS EVENING WITH LOCAL STRONG WINDS OVER THE
INTERIOR OF WESTERN WASHINGTON UNTIL EARLY THIS EVENING. A BRIEF
BREAK IN THE ACTION ON FRIDAY AS THE NEXT SYSTEM TO MOVE INTO THE
AREA STALLS OFFSHORE. THE PARADE OF STORMS MOVING INTO WESTERN
WASHINGTON WILL CONTINUE FRIDAY NIGHT INTO SATURDAY WITH THE NEXT
SYSTEM ARRIVING AT THAT TIME. MORE FRONTS WILL MOVE THROUGH THE AREA
APPROXIMATELY 24 HOURS APART THROUGH THE MIDDLE OF NEXT WEEK.
&&
.SHORT TERM...SATELLITE IMAGERY SHOWS SURFACE LOW WITH THE BENT BACK
OCCLUSION NEAR THE SOUTH TIP OF VANCOUVER ISLAND AT 23Z. PRESSURE
GRADIENTS THROUGH THE INTERIOR OF WESTERN WASHINGTON ARE INCREASING
RAPIDLY WITH THE KOLM-KBLI GRADIENT INCREASING OVER 2 MILLIBARS LAST
HOUR TO PLUS 4.7 MB. SANDPOINT PROFILER SHOWS 30-35 KNOT WINDS
WITHIN 700 FEET OF THE SURFACE. THE GRADIENTS WILL CONTINUE TO
INCREASE IN THE NEXT COUPLE OF HOURS AS THE LOW MOVES TOWARD
SOUTHERN BRITISH COLUMBIA. WINDS WERE ALREADY GUSTING AS HIGH AS 45
MPH BEFORE THE LOW MOVED INLAND. WENT AHEAD AND ISSUED A HIGH WIND
WARNING FOR THE INTERIOR SOUTH OF THE EAST ENTRANCE OF THE STRAIT OF
JUAN DE FUCA UNTIL 8 PM THIS EVENING. IN ADDITION TO THE STRONG
WINDS SOILS IN THE AREA ARE ALREADY FAIRLY SATURATED FROM THE RECENT
RAINS AS EVIDENCED BY THE AMOUNT OF MUDSLIDES THIS MORNING. THIS
INCREASES THE CHANCES FOR DOWNED TREES WITH THE WINDS. WINDS EASING
LATER THIS EVENING AS THE LOW CONTINUES TO FILL AND MOVE INTO
SOUTHERN BRITISH COLUMBIA. SATELLITE IMAGERY SHOWS NOT MUCH IN THE
WAY OF SHOWER ACTIVITY OFFSHORE BEHIND THE BENT BACK FEATURE FOR
DECREASING SHOWERS LATER THIS EVENING. NEXT SYSTEM TO REACH WESTERN
WASHINGTON NOW MOVING INSIDE OF 140W AROUND 40N. THIS SYSTEM IS
BEING PUSHED ALONG BY A 130 KNOT JET. AS THE SYSTEM APPROACHES ON
FRIDAY A VERY WEAK UPPER LEVEL RIDGE WILL BUILD AHEAD OF THE FRONT.
THIS COMBINED WITH SURFACE HIGH PRESSURE BUILDING OVER THE AREA
TONIGHT WILL GIVE MOST OF THE AREA A BRIEF BREAK IN THE WEATHER ON
FRIDAY. THE WARM FRONT WILL MOVE FROM SOUTH TO NORTH OVER THE
COASTAL WATERS FRIDAY AFTERNOON BRUSHING THE COAST AND THIS IS WHERE
THE BEST CHANCE FOR RAIN WILL BE FRIDAY AFTERNOON. TRAILING COLD
FRONT REACHING THE COAST AROUND 12Z SATURDAY WITH THE PRECIPITATION
OUT AHEAD OF THE FRONT SPREADING OVER THE AREA LATE FRIDAY NIGHT
INTO EARLY SATURDAY MORNING. COLD FRONT MOVING THROUGH WESTERN
WASHINGTON SATURDAY MORNING WITH A TROUGH OF LOW PRESSURE BEHIND THE
FRONT KEEPING SHOWERS IN THE FORECAST FOR THE AFTERNOON AND EVENING
HOURS. YET ANOTHER STRONG WARM FRONT WILL FOLLOW VIRTUALLY THE SAME
PATH AS THE WARM FRONTS OF THE LAST FEW DAYS ON SUNDAY WITH THE
FRONT MOVING INTO THE AREA LATE IN THE DAY. STRONG...SUB 975 MB LOW
ASSOCIATED WITH THIS FEATURE WELL OFFSHORE AT 00Z MON. THE LOW WILL
TRACK NORTHEAST WITH THE TRAILING COLD FRONT MOVING THROUGH SUNDAY
NIGHT. THIS SYSTEM HAS THE POTENTIAL TO BRING MORE WINDY CONDITIONS
TO THE COAST AND NORTHWEST INTERIOR LATE SUNDAY INTO MONDAY. FELTON
.LONG TERM...MORE OF THE SAME IN STORE FOR WESTERN WASHINGTON NEXT
WEEK AS THE FASHIONABLY LATE LA NINA WEATHER CONTINUES. UNTIL MID
WEEK. THE MODELS ARE STARTING TO SHOW THE PATTERN FINALLY BREAKING
DOWN NEXT FRIDAY. UNTIL THEN A SERIES OF FRONTS WILL MOVE THROUGH
WESTERN WASHINGTON ABOUT 24 HOURS OR SO APART. THE MODELS HAVE SOME
DIFFERENCES ON THE TIMING AND INTENSITY OF THE FRONTS SO THE BROAD
BRUSH RAIN LIKELY IN THE EXTENDED WILL CONTINUE. FELTON
&&
.HYDROLOGY...PRECIPITATION AMOUNTS AS HIGH AS 3 INCHES WEDNESDAY
NIGHT INTO THURSDAY MORNING WILL CAUSE SIGNIFICANT RISES FOR THE
RIVERS IN THE CHEHALIS RIVER BASIN. MANY OF THE RIVERS IN THE
CHEHALIS BASIN ARE FORECAST TO CREST NEAR FLOOD STAGE AND A WATCH
HAS BEEN ISSUED. FLOOD WARNINGS ARE CURRENTLY IN PLACE FOR THE
SKOOKUMCHUCK NEAR BUCODA AND FOR THE SKOKOMISH NEAR POTLATCH. BOTH
OF THESE RIVERS WILL RECEDE BACK BELOW FLOOD STAGE FRIDAY MORNING.
STORMS WILL CONTINUE MOVING INTO WESTERN WASHINGTON THROUGH THE
MIDDLE OF NEXT WEEK BUT WITH THE PROGRESSIVE NATURE OF THE FRONTS
AND THE 24 HOURS OR SO BREAKS BETWEEN SYSTEMS ADDITIONAL FLOODING IS
NOT LIKELY ON MOST WESTERN WASHINGTON RIVERS IN THE NEXT TEN DAYS
INCLUDING THE GREEN RIVER. THE SKOKOMISH RIVER COULD FLOOD AGAIN
DURING THIS TIME FRAME AS THE PRECIPITATION ADDS UP OVER THE SOUTH
SLOPES OF THE OLYMPICS. FELTON
&&
.AVIATION...A DEEP LOW JUST MOVING ONSHORE ACROSS VANCOUVER ISLAND
WILL CONTINUE TO MOVE INLAND AND WEAKEN. A BURST OF STRONG
SOUTHERLY WINDS WILL DEVELOP THIS EVENING IN THE WAKE OF THE LOW
THEN SUBSIDE QUICKLY OVERNIGHT. THE AIR MASS IS JUST UNSTABLE
ENOUGH THAT THERE REMAINS A THREAT OF A LIGHTNING STRIKE OR TWO IN
SOME OF THE STRONGEST CONVECTION. CONDITIONS WILL BE PRIMARILY LOW
VFR THIS EVENING WITH OCCASIONAL MVFR CIGS AND VSBYS IN HEAVIER
SHOWERS. SKIES BECOMING PARTLY CLOUDY LATE TONIGHT. NEXT FRONTAL
SYSTEM WILL BEGIN TO APPROACH THE REGION LATER FRIDAY.
KSEA...WINDS WILL PICK UP THROUGH 00Z S-SW 20-30G40-50KT THEN EASE
AFT 02Z-04Z...BUT REMAINING SOUTHERLY THROUGH THE NIGHT. AGAIN...AS
MENTIONED ABOVE THERE IS A SMALL THREAT OF LIGHTNING IN OR NEAR THE
TERMINAL INTO THE EVENING HOURS...GENERALLY THROUGH 04Z. CERNIGLIA
&&
.MARINE...A DEEP 999 MB LOW JUST MOVING ONSHORE ACROSS VANCOUVER
ISLAND WILL CONTINUE TO MOVE INLAND AND WEAKEN. A SHORT SURGE OF
STRONG W-SW WINDS WILL DEVELOP IN THE WAKE OF THIS LOW...WITH A
PERIOD OF GALE FORCE WINDS EXPECTED ALL WATERS AT SOME POINT THROUGH
EARLY EVENING. WINDS WILL LET UP FAIRLY QUICKLY LATE THIS EVENING
INTO THE MIDDLE PART OF THE NIGHT AS THE LOW DEPARTS AND THE
ATMOSPHERE BEGINS TO RESPOND TO THE NEXT FRONTAL SYSTEM APPROACHING
FROM THE WEST.
THE NEXT APPROACHING...FRONT WILL MOVE SLOWLY E THROUGH THE WATERS
FRI NIGHT...FOR GALES OFFSHORE AND PRIMARILY SMALL CRAFT WINDS
ELSEWHERE. THIS WILL BE FOLLOWED BY A SOMEWHAT STRONGER SYSTEM
LATER SUNDAY WHICH IS EXPECTED TO SPREAD GALES INTO SOME OF THE
INTERIOR WATERS AS WELL.
ALL THIS WILL BE FOLLOWED BY A SERIES OF RATHER STRONG FRONTS EVERY
24-30 HOURS THROUGH EARLY NEXT WEEK. EACH OF THE SYSTEMS WILL BRING
THE POTENTIAL FOR GALE FORCE WINDS ESPECIALLY ALONG THE COAST...THE
ENTRANCES TO THE STRAIT...AND THE NORTHERN INLAND WATERS. ELSEWHERE
SMALL CRAFT ADVISORY CONDITIONS WILL DOMINATE OVER THE NEXT SEVERAL
DAYS. CERNIGLIA
&&
.AVALANCHE...10 TO 20 INCHES OR MORE NEW SNOW AT WARMING
TEMPERATURES AND VERY STRONG WINDS HAVE CAUSED AN INCREASED
AVALANCHE DANGER THURSDAY. AN AVALANCHE WARNING REMAINS IN EFFECT
FOR THE WEST SLOPE CASCADES, OLYMPICS AND MT HOOD TODAY. NUMEROUS
NATURAL AVALANCHES WERE REPORTED TO HAVE RELEASED OVERNIGHT OR EARLY
THIS MORNING. BETTER TO STAY IN WELL TREE COVERED AND LOW ANGLED
TERRAIN TODAY...OR A SKI AREA! SEE HTTP://NWAC.US FOR DETAILS.
KRAMER
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...HIGH WIND WARNING CENTRAL AND SOUTHWEST INTERIOR UNTIL 8 PM
TONIGHT.
A WIND ADVISORY IS IN EFFECT FOR THE NORTHWEST INTERIOR AND
ADMIRALTY INLET AREA UNTIL 9 PM TONIGHT.
WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR THE OLYMPICS
AND CASCADES ABOVE 3500 FEET TIL 4 AM FRI.
FLOOD WARNING IN EFFECT FOR THE SKOKOMISH RIVER IN MASON COUNTY
AND THE SKOOKUMCHUCK RIVER IN LEWIS AND THURSTON COUNTY.
A FLOOD WATCH IS IN EFFECT FOR THE CHEHALIS RIVER IN LEWIS...
THURSTON AND GRAYS HARBOR COUNTY.
PZ...GALE WARNINGS ARE IN EFFECT FOR ALL WATERS.
SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR CONDITIONS.In the hours before
Local storm report, Mar 10, 3:12 PM PST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
312 PM PST THU MAR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM NON-TSTM WND GST 1 NNE NORTH BEND 47.51N 121.78W
03/10/2011 M60 MPH KING WA TRAINED SPOTTER
&&
GRUBThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 9:10 PM PST | Gale Watch | SEW | 12 hr | |
| Mar 10, 9:10 PM PST | Small Craft Advisory | SEW | 53 hr | |
| Mar 11, 2:37 AM PST | Gale Warning | SEW | 31 hr | |
| Mar 11, 4:46 AM PST | River Flood Advisory | SEW | Mason | 24 hr |
Nearby
River Flood Warnings in Washington, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.